Russian version English version
Volume 4   Issue 1   Year 2009
Model Analysis of Dynamics of the Long-Distance Assimilates Transport in the Freely Growing Tree

Galitskii V.V.

Institute of Physical-Chemical and Biological Problems of Soil Science RAS

Abstract. The model description of a long-distance transport of assimilates of freely growing tree based on an original method of separation of periodically arising sections in architecture of a tree and on the model description of dynamics of their biomass is considered. The photosynthesizing biomass of sections (physiologically active part of mass) is considered in transport model as the distributed source of assimilates, as a containing volume for their transport and as a sink (expenditures on maintenance respiration, on growth of a biomass and on "sedimentation" of phytomass - a passive part of mass). The biomass of root section is a sink also. The "diffusion" formulation of the mass-flow mechanism of transport (Műnch E) together with the cylindrical geometry of the containing volume of section is used. It is supposed also that the basic resistance to the flow is concentrated near to borders between sections. The model demonstrates presence so-called "respiratory barrier" as consequence of a exponential function of the respiration expenditures' dependence on value of biomasses, and model shows also that sections along tree height are stratified on alternating groups of acceptor (as a whole consuming assimilates) and donor (giving assimilates back) sections. The acropetal denudation of a tree results in a drop of production of assimilates in the inferior sections with the years and the osmotic pressure drop in sections (possible because of it) could be prevented by decrease of cells' volume, probably, by sedimentation of the callose.

Key words: sectional tree structure, long-distance transport,"diffusion" formulation of mechanism, "respiratory barrier" of germination, stratification of tree sections, age-dependent dropping of osmotic pressure.


Table of Contents Original Article
Math. Biol. Bioinf.
doi: 10.17537/2009.4.1
published in Russian

Abstract (rus.)
Abstract (eng.)
Full text (rus., pdf)


  Copyright IMPB RAS © 2005-2024